MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 it was reported by a sales representative via phone that an ar-8973l-30-130 fibula nail had an issue.During an ankle fracture procedure on (b)(6) 2023 when the surgeon inserted the nail, he met resistance in the fibula and pulled it out.When the device was pulled out, it was noticed that the tip of the nail had broken off inside the fibula.The broken tip was buried deep into the fibula and could not be removed from the patient.The surgeon deemed it safe to leave it inside the patient's fibula.A drill bit was used to mallet the tip deeper into the fibula, and then another ar-8973l-30-130, with lot 15033165 was used to complete the procedure successfully with no patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information.Complaint is confirmed.Visual evaluation noted that the nose cone was broken.No broken part was returned for investigation.The probable cause of this condition is excessive force/ friction during use or insertion.Functional testing was not performed due to the damage to the device.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17152374
Report Number1220246-2023-06913
Device Sequence Number17563668
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number13355779
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown